Alert archive / Ohio / Small Craft Advisories in 2018
Small Craft Advisory 63, NWS Cleveland, OH
NWS Cleveland, OH issued this small craft advisory at Nov 3, 2018, 3:53 AM EDT. It took effect at Nov 3, 2018, 9:00 AM EDT. It was in force for 13 hr.
The area
The counties it named.
The facts
- Issued
- Nov 3, 2018, 3:53 AM EDT (07:53 UTC)
- In effect from
- Nov 3, 2018, 9:00 AM EDT
- Expired
- Nov 3, 2018, 9:52 PM EDT
- In force
- 13 hr
- Issued by
- NWS Cleveland, OH
The text
As transmitted.
151 WHUS71 KCLE 030753 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 353 AM EDT Sat Nov 3 2018 LEZ146>149-031600- /O.NEW.KCLE.SC.Y.0063.181103T1300Z-181104T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 353 AM EDT Sat Nov 3 2018 ...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 10 PM EDT THIS EVENING... The National Weather Service in Cleveland has issued a Small Craft Advisory, which is in effect from 9 AM this morning to 10 PM EDT this evening. * WINDS...West 10 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$
3 follow-up statements
406 WHUS71 KCLE 031320 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 920 AM EDT Sat Nov 3 2018 LEZ146>149-032130- /O.CON.KCLE.SC.Y.0063.000000T0000Z-181104T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 920 AM EDT Sat Nov 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 20 knots with gusts up to 25 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Garnet
217 WHUS71 KCLE 031938 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 338 PM EDT Sat Nov 3 2018 LEZ146>149-040200- /O.CON.KCLE.SC.Y.0063.000000T0000Z-181104T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 338 PM EDT Sat Nov 3 2018 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EDT THIS EVENING... * WINDS...West 15 to 25 knots with gusts up to 30 knots. * WAVES...3 to 6 feet. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory is issued when waves of 4 feet or more are expected or wind speeds reach 21 to 33 knots which may produce hazardous conditions to small craft. Inexperienced mariners... especially those operating smaller vessels...should stay in port during these conditions. && $$ Garnet
934 WHUS71 KCLE 040152 MWWCLE URGENT - MARINE WEATHER MESSAGE National Weather Service Cleveland OH 952 PM EDT Sat Nov 3 2018 LEZ146>149-040300- /O.CAN.KCLE.SC.Y.0063.000000T0000Z-181104T0200Z/ Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on- the Lake OH-Lake Erie nearshore waters from Geneva-on-the- Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- 952 PM EDT Sat Nov 3 2018 ...SMALL CRAFT ADVISORY IS CANCELLED... The National Weather Service in Cleveland has cancelled the Small Craft Advisory. Winds are expected to diminish over the next few hours and this will result in subsiding waves. There will be an occasional 4 foot wave through midnight so mariners should exercise caution during this time period. $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Nov 3, 1:16 AM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Nov 3, 1:16 AM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 116 AM EDT Sat Nov 3 2018 ...06z Aviation Forecast Update... .SYNOPSIS... Low pressure over central New York state will continue to move northeast tonight. High pressure will move northeast out of the Gulf Coast states through West Virginia by Saturday night. A ridge will extend north across the local area Saturday afternoon and move east of the region Sunday. A warm front will lift north across Lake Erie by Sunday afternoon followed by a cold front Sunday night. A ridge will build northeast across the local area Monday. A rapidly deepening low pressure system will move into the western Great Lakes by Tuesday morning forcing a warm front north across the area. A strong cold front will move east across the region Tuesday afternoon. && .NEAR TERM /THROUGH TODAY/... No significant changes for the 100 am update. Tweaked the timing of the showers and slowed erosion of clouds from the west overnight. Original discussion... A strong upper level high pressure over the eastern Pacific Ocean will remain nearly stationary through this forecast period. Deep upper level troughiness over the eastern United States will keep the weather somewhat unsettled over the next few days. In the mean time, as upper level trough swings through the local area tonight, a swath of moisture will pivot northeast with the trough. Latest radar indicating fairly quiet weather to the southwest but this should change as upper level trough becomes negatively tilted as it approaches the local area. This transition should translate into at least a chance for showers to move northeast into the region later tonight; especially in the south and east. Moisture and upper level trough push off to the east fairly quickly during the day tomorrow allowing surface high pressure to build east across the area. The combination of the upper level trough and flow across the lakes, can't rule out some lake effect/enhanced precipitation over the northeast portions of the forecast area tonight. Inversion drops during the afternoon tomorrow along with drier air and will gradually taper off any threat for precipitation by afternoon tomorrow. A warm front and associated moisture begins to lift northeast toward the area Saturday night and could bring a very limited slight chance for rain to the western portions of the area Saturday night. Otherwise, cold air advection will take place in the wake of the low pressure system moving east of the area at this time and in advance of the surface high pressure. This will allow temperatures to drop into the middle to upper 30s tonight. Temperatures for tomorrow should be similar today. Cold air advection should peak Saturday night with lows in the lower 30s east to middle and upper 30s west. && .SHORT TERM /TONIGHT THROUGH MONDAY NIGHT/... The short term period starts off dry on Sunday, as high pressure is centered over the northeast CONUS. Low pressure will lift northeast through the western Great Lakes Sunday and Sunday night, lifting an occluded front northeast across the area. Forcing looks marginal with the front, so have kept pops in the chance range Sunday night. Brief high pressure will keep conditions dry Monday and Monday evening across the area, before precip chances increase Monday night as strong low pressure deepens from the southern Plains towards the central Great Lakes. This potent system will force a cold front east across the area on Tuesday. Have pops increasing late Monday night, with categorical pops throughout the day on Tuesday. There could be some thunder with the precip Tuesday afternoon, but there is still a good deal of uncertainty regarding instability. If we can destabilize a bit ahead of the front, and if the frontal timing becomes more favorable for this scenario, there would be an increased potential for a classic fall high shear/low CAPE severe weather event, given the potent dynamics of the system. This will be closely monitored over the next few forecast runs. Temps will be on a warming trend through the period ahead of the cold front on Tuesday. Highs on Sunday will be in the low to upper 50s, with low 60s on Monday and mid 60s possible early Tuesday, depending on the timing of the front. && .LONG TERM /TUESDAY THROUGH FRIDAY/... Active pattern will continue into the long term. An exiting storm system Tuesday night will leave some lingering lake effect showers into Wednesday. Thursday looks to be the dry day with high pressure briefly ridging across the region. The next southern jet stream storm system will move into the area late Thursday night into Friday with another windy rain event anticipated. Temperatures should be below seasonal average through the long term. Highs each day will mostly be in the 40s. && .AVIATION /06Z Saturday THROUGH Wednesday/... Scattered lake effect showers and drizzle across North Central and NE OH and NW PA will continue through the early morning hours. Except widespread MVFR with areas of IFR in heavier showers and TAF sites on higher terrain. We will see a slow improvement to VFR conditions middle to late Saturday afternoon and Saturday night. Winds will be mainly westerly 5 to 10 knots. There could be a few gusts late morning through afternoon up to 15 or 20 knots. High pressure will build in Saturday evening with light and variable winds. OUTLOOK...Areas of non-VFR possible northwest Sunday afternoon and all areas Sunday night. Non-VFR Monday night through Tuesday night possibly lingering through mid week. && .MARINE... Northwest winds will continue through tonight as an upper trough moves over the Lakes with surface high pressure building into the region from the southwest. The gradient will increase a bit tomorrow with winds backing more westerly in the wake of the upper trough, with 15-20 kts expected across the eastern 3/4ths of the lake, likely requiring a small craft advisory. Winds become light Saturday night into Sunday as the ridge builds northeast over the lake, with winds becoming southeast Sunday. Winds will increase to 15-20 kts out of the south late Sunday into Monday as a weak front moves across the lake. Attention turns to strong low pressure moving into the central Lakes on Tuesday with a strong front crossing the lake, which will likely bring gales to the lake Tuesday night through Wednesday. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Lombardy NEAR TERM...DJB/Lombardy SHORT TERM...Greenawalt LONG TERM...Mullen AVIATION...Griffin MARINE...Greenawalt
Hazardous weather outlook, Nov 2, 10:26 AM EDT, 17 hours 27 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 1026 AM EDT Fri Nov 2 2018 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-031430- Lucas-Wood-Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga- Ashtabula Inland-Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull- Wyandot-Crawford-Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow- Holmes-Knox-Ashtabula Lakeshore-Northern Erie-Southern Erie- 1026 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. LEZ061-142>149-162>169-031430- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY- 1026 AM EDT Fri Nov 2 2018 This Hazardous Weather Outlook is for Lake Erie. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
Nearby
Small Craft Advisories in Ohio, 2018Every small craft advisory in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.